Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 308, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 18, 2011, 4:22 PM CDT for Boyd County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 4:22 PM CDT (21:22 UTC)
- Expired
- Aug 18, 2011, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Boyd County, NE
The radar
The Sioux Falls radar (KFSD), 167 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 4:23 PM CDT | HAIL 1.25 | 3 Nne Butte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
171
WUUS53 KLBF 182122
SVRLBF
NEC015-182215-
/O.NEW.KLBF.SV.W.0308.110818T2122Z-110818T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
422 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 515 PM CDT
* AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ANOKA...OR 8 MILES NORTHWEST OF SPENCER...AND MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
SPENCER...BRISTOW...GROSS...LYNCH...MONOWI AND HIGHWAY 281 MILE
MARKER 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4295 9846 4292 9836 4288 9830 4282 9830
4284 9889 4288 9893 4300 9893 4301 9850
TIME...MOT...LOC 2122Z 269DEG 22KT 4294 9880
WIND...HAIL 60MPH 1.00IN
$$
SPRINGER1 follow-up statement
696
WWUS53 KLBF 182142
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
442 PM CDT THU AUG 18 2011
NEC015-182215-
/O.CON.KLBF.SV.W.0308.000000T0000Z-110818T2215Z/
BOYD NE-
442 PM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BOYD
COUNTY UNTIL 515 PM CDT...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BRISTOW...OR 6 MILES EAST OF SPENCER...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
LYNCH AND MONOWI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4295 9846 4292 9836 4288 9830 4282 9830
4284 9889 4288 9893 4300 9893 4301 9850
TIME...MOT...LOC 2142Z 292DEG 33KT 4286 9853
WIND...HAIL 60MPH 1.00IN
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:05 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 18, 3:05 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT THU AUG 18 2011
.SYNOPSIS...
AT 19Z...SURFACE ANALYSIS SHOWED THE DRY LINE HAD PUSHED THROUGH
MOST OF WESTERN NEBRASKA TO JUST WEST OF A VALENTINE-NORTH PLATTE
LINE AND MAY HAVE PUSHED THROUGH IMPERIAL. SATELLITE DERIVED
PRECIPITABLE WATER SHOWED THE MOISTURE PLUME WELL EAST OF THEDFORD
AND NORTH PLATTE. ALSO...SATELLITE DERIVED LIFTED INDICES SHOWED
VERY UNSTABLE CONDITIONS EAST OF AINSWORTH AND BROKEN BOW. THE LAPS
ANALYSIS ALSO SHOWED THAT BULK 0-6KM SHEAR HAD INCREASED TO 40-50KT.
CUMULUS FIELDS IN THE VISIBLE IMAGERY INDICATED MOIST UNSTABLE AIR
OVER NORTH CENTRAL NEBRASKA ALONG AND NORTH OF A VALENTINE-
AINSWORTH-ORD LINE.
&&
.SHORT RANGE...TONIGHT AND FRIDAY.
THE DRY LINE HAS PUSHED THROUGH WESTERN NEBRASKA AND SEEMS TO BE
HUNG UP NEAR A VALENTINE-THEDFORD-LEXINGTON LINE. THAT PRETTY MUCH
ELIMINATES THE AREA WEST OF VALENTINE AND NORTH PLATTE FOR SEVERE
WEATHER. VERY UNSTABLE CONDITIONS EXIST IN CENTRAL AND NORTH CENTRAL
NEBRASKA...AND SHORT RANGE PROJECTIONS INDICATE MORE FAVORABLE DEEP
LAYER BULK SHEAR. THE BOTTOM LINE IS THAT THE STRONGEST CHANCES OF
THUNDERSTORMS THIS EVENING AND TONIGHT WILL BE EAST OF THEDFORD-
NORTH PLATTE-MCCOOK LINE AND NORTH OF THE U.S. HIGHWAY 20 CORRIDOR
IN NORTHERN NEBRASKA. THE STRONGEST CHANCES FOR SEVERE WOULD BE EVEN
FARTHER EAST...SAY ALONG AND EAST OF A VALENTINE-BROKEN BOW LINE.
BY FRIDAY AFTERNOON...CONVECTIVE POTENTIAL AND DEEP BULK SHEAR
BECOME FAVORABLE FOR SEVERE THUNDERSTORM POTENTIAL IN SOUTHWEST
NEBRASKA AND PARTS OF THE NEBRASKA PANHANDLE. THE FOCUS WILL BE
ALONG A WEAK SURFACE FRONT NEAR THE KANSAS-COLORADO-NEBRASKA AND
ACROSS NORTHERN KANSAS BY FRIDAY EVENING.
.MEDIUM RANGE/EXTENDED...SATURDAY THROUGH THURSDAY.
AFTER THE SYSTEM FRIDAY...UNSEASONABLY COOL TEMPERATURES CAN BE
EXPECTED SATURDAY WITH THE POSSIBILITY OF SOME LINGERING SHOWERS OR
THUNDERSTORMS IN SOUTHERN AND EASTERN NEBRASKA.
TEMPERATURES BEGIN A MARKED RECOVERY SUNDAY AND 90S ARE POSSIBLE
OVER MUCH OF CENTRAL AND WESTERN NEBRASKA MONDAY THROUGH WEDNESDAY.
&&
.AVIATION...
FOR THE 18Z TAFS...TRICKY NEAR TERM FCST FOR KVTN SINCE THEY ARE
IN CLOSE PROXIMITY TO WARM FRONTAL BOUNDARY. HAVE INCLUDED CB WITH
THE IDEA THAT CONVECTIVE INITIATION WILL BE IN THE VICINITY BY LATE
AFTERNOON BUT LIKELY EAST OF THE TAF SITE. BELIEVE THE BIGGER ISSUE
WILL COME WITH LOWERED VSBYS DUE TO FOG LATER TONIGHT FOR BOTH KVTN
AND KLBF. LOW LEVEL MOISTURE WILL RETURN WESTWARD DURING THE EVENING
HOURS AS DRYLINE RETREATS AND EASTERLY LOW LEVEL FLOW DEVELOPS.
GUIDANCE HAS BEEN CONSISTENT IN BRINGING IN AT LEAST IFR CONDITIONS
FOR BOTH PLACES FOR A FEW RUNS NOW AND WITH SYNOPTIC CONDITIONS
FAVORABLE HAVE INCLUDED 3SM ALONG WITH LIFR CEILINGS BY MORNING.
VSBYS COULD EASILY GO TO 1SM OR LESS AND WILL MONITOR FOR NEXT
UPDATE.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
SHORT RANGE AND MEDIUM RANGE/EXTENDED...SPRINGER
AVIATION...STOPPKOTTEHazardous weather outlook, Aug 18, 3:44 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 344 PM CDT THU AUG 18 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-192045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 344 PM CDT THU AUG 18 2011 /244 PM MDT THU AUG 18 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA THIS EVENING AND OVERNIGHT...MAINLY EAST OF A LINE FROM VALENTINE TO BURWELL. A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE ACROSS PORTIONS OF NORTH CENTRAL NEBRASKA OVERNIGHT. A WARM FRONT WILL IS ALSO LOCATED ACROSS THE AREA WHICH WILL SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT AS THE EVENING PROGRESS. WITH THE UNSTABLE AIRMASS IN PLACE...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT...THOUGH THE POSSIBILITY OF AN ISOLATED TORNADO DOES EXIST IN THIS AREA AS WELL. FURTHER WEST...LOW RELATIVE HUMIDITIES AND VERY WARM TEMPERATURES WILL EXIST ACROSS THE EASTERN PANHANDLE AND PORTIONS OF SOUTHWEST NEBRASKA THROUGH EARLY EVENING. LARGE AND RAPID FIRE GROWTH WILL THEREFORE BE POSSIBLE ACROSS THE AREAS UNTIL SUNSET...AFTER WHICH TIME RELATIVE HUMIDITIES WILL INCREASE AND LESSEN FIRE WEATHER CONCERNS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A BOUNDARY WILL STALL SOUTH OF WESTERN AND NORTH CENTRAL FRIDAY INTO SATURDAY. NORTH OF THIS BOUNDARY...LOW LEVEL MOISTURE WILL INCREASE ONCE AGAIN AND WITH DAYTIME HEATING WILL DEVELOP AN UNSTABLE ATMOSPHERE ACROSS THE AREA. WITH THE ACTIVE WEATHER PATTERN CONTINUING TO EXIST ACROSS THE CENTRAL PLAINS...SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THE WEEKEND...SOME OF WHICH MAY BE SEVERE FRIDAY AFTERNOON AND EVENING. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. AN UPPER LEVEL RIDGE WILL DEVELOP ACROSS THE CENTRAL ROCKIES SUNDAY INTO THE FIRST PART OF THE WORK WEEK. THIS WILL ALLOW TEMPERATURES TO INCREASE...BUT ALSO ALLOW THE CHANCES FOR THUNDERSTORMS TO CONTINUE INTO MONDAY...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A DRIER PERIOD IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NEBRASKA BY MID WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING EAST OF A LINE FROM VALENTINE TO BURWELL. REPORTS OF LARGE HAIL OR DAMAGING WINDS WILL BE HELPFUL IN THIS AREA...AND CONDITIONS WILL BE POSSIBLE THIS EVENING FOR AN ISOLATED TORNADO. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JWS
In the hours before
Special weather statement, Aug 18, 11:25 AM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1125 AM CDT THU AUG 18 2011 NEZ007-181715- BOYD NE- 1125 AM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOYD COUNTY UNTIL 1215 PM CDT... AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANOKA...OR 11 MILES NORTHWEST OF SPENCER...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPENCER... GROSS... BRISTOW... LYNCH... MONOWI... HIGHWAY 281 MILE MARKER 220... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. STOPPKOTTE
Special weather statement, Aug 18, 3:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 358 PM CDT THU AUG 18 2011 NEZ010-182130- HOLT NE- 358 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLT COUNTY UNTIL 430 PM CDT... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PAGE...OR 12 MILES SOUTHEAST OF ONEILL... MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... EWING AROUND 410 PM CDT. A TRAINED WEATHER SPOTTER REPORTED THIS STORM HAS A WALL CLOUD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, Aug 18, 4:12 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 412 PM CDT THU AUG 18 2011 NEZ010-182145- HOLT NE- 412 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOLT COUNTY UNTIL 445 PM CDT... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INMAN...OR 8 MILES SOUTHEAST OF ONEILL... MOVING WEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... RURAL CENTRAL HOLT COUNTY THROUGH 445 PM CDT THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:07 PM CDT | Tornado Warning | LBF | Cherry, Hooker | 38 min |
| Aug 17, 7:36 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 39 min |
| Aug 17, 7:44 PM CDT | Tornado Warning | LBF | Hooker | 46 min |
| Aug 17, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, McPherson | 62 min |
| Aug 17, 9:10 PM CDT | Tornado Warning | LBF | Brown, Cherry, Keya Paha | 35 min |
| Aug 17, 9:44 PM CDT | Tornado Warning | LBF | Brown, Keya Paha, Rock | 31 min |
| Aug 17, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 51 min |
| Aug 18, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 47 min |
| Aug 18, 4:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 66 min |
| Aug 18, 5:19 PM CDT | Tornado Warning | LBF | Holt | 26 min |
| Aug 18, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 50 min |
| Aug 18, 5:53 PM CDT | Tornado Warning | LBF | Holt | 37 min |
| Aug 18, 6:39 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.